For the past few years I have had a lot of stomach problems. In November of last year I started getting really sick with not only stomach problems but other symptoms as well. I started getting dizzy spells, shortness of breath, heart palpations, vision changes, feeling faint, and I even lost a lot of weight over it. After a month of loseing a lot of weight and being really sick my doctor figured out that from my stomach problems I had a b12 defficancy. So she said I needed to start getting B12 shots probably for the rest of my life unless my stomach problems got fixed since I couldnt absorb b12 properly. I started getting the shots and It helped me a lot. Shortly after i started getting the b12 shots my GI doctor did a hida scan on my gallbladder and said my gallbladder didnt function correctly so I had it removed in Feb. Since then my stomach has gotten a lot better. I have gained weight and I deffinatly have a good appitite now. Im still not 100% better, I think my stomach still produces to much acid or maybe I still have Gasteritis but Im a lot better then I was. I still continue taking the b12 but I take the pills that dissolve instead of the shots. My question is do I still need to take the B12 since my stomach has gotten better? and does anyone know if b12 can cause weight gain? I dont want to gain all my weight back but I also dont want to get real sick again if I do need to continue taking b12. Any advice or ideas is greatly apprecated.
It seems to me your doctor should be the one to answer the b12 questions. I take b12 for other reasons but don't know if it causes weight gain. Never heard of that problem before. Since you say you had your gallbladder out maybe you should lower the dose? Not sure what problems occur after that type of surgery that you may need to support forever after, it seems reasonable to say yes since you no longer have that organ to help digest your foods.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.